Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 57, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 22, 2022, 10:26 PM CDT for Baldwin County, Alabama. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 10:26 PM CDT (03:26 UTC)
- Expired
- Mar 22, 2022, 11:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 56 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 11:04 PM CDT | TORNADO | 2 Sw Summerdale, AL | PICTURES AND VIDEO OF TORNADO ON SOCIAL MEDIA OF TORNADO ON GROUND. RADAR CONFIRMED TDS BEGAN JUST WEST OF SUMMERDALE AND MOVED NORTH THROUGH ROBERTSDALE WHERE MINOR DAMAGE TO POWER LINES AND OUTBUILDINGS WAS REPORTED. |
| Mar 22, 11:07 PM CDT | TORNADO | 1 Wsw Summerdale, AL | A COMPACT EF1 TORNADO TOUCHED DOWN AT APPROXIMATELY 11:07 PM CDT 3/22/22 ON CR-34 S AFFECTING A RESIDENCE IN SUMMERDALE WHERE A STORAGE BUILDING EXPERIENCED DAMAGE TO ITS WALLS AND ROOFING MATERIAL REMOVED. THE TORNADO QUICKLY MOVED NORTH IMPACTING A WOODED AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 4:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 17.0
The text
As transmitted.
612 WUUS54 KMOB 230326 SVRMOB ALC003-230415- /O.NEW.KMOB.SV.W.0057.220323T0326Z-220323T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 1026 PM CDT Tue Mar 22 2022 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... South central Baldwin County in southwestern Alabama... * Until 1115 PM CDT. * At 1025 PM CDT, a severe thunderstorm was located 8 miles southeast of Fort Morgan, or 13 miles southeast of Dauphin Island, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Foley, Magnolia Springs, Bon Secour and Summerdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. A Tornado Watch remains in effect until 1100 PM CDT for southwestern Alabama. && LAT...LON 3022 8794 3056 8786 3048 8756 3022 8776 TIME...MOT...LOC 0325Z 203DEG 33KT 3015 8792 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 9:35 PM CDT, 51 minutes earlier.
Area forecast discussion, Mar 22, 9:35 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
935 PM CDT Tue Mar 22 2022
.MESOSCALE UPDATE...This will be strictly and update on the
ongoing severe weather event. We are currently in a lull across
our area as we appear to be sandwiched in-between two waves. The
first wave is currently lifting out over northern Alabama and was
the cause for the earlier tornado warnings across interior
southwestern Alabama and far interior southeastern Mississippi. As
this jet streak lifted out, we have noticed subtle height rises
and a weakening trend across most of the area. However, the event
is far from over as a second wave is currently rounding the base
of the main trough. This was noted by a 120 knot subtropical jet
moving out of southern Texas into the western Gulf of Mexico. This
jet will begin to nose into the back of the line of storms
currently situated across western Perry and Stone counties. As
this jet noses in, expect storms to uptick once again in intensity
and coverage as low level mass fields respond to the impulse. Along
with this, the current ripe warm sector mainly situated west of
I-65 will spread east northeastward after midnight expanding the
area of potential severe weather into the northwest Florida
Panhandle and south central Alabama. This is also supported by
recent high-res model guidance and the experimental Warn On
Forecast (WOFS) guidance. Severe threat will be maximized mainly
along the coast with areas west of I-65 likely seeing the best
threat now through midnight and then areas east of I-65 seeing the
best threat midnight through 4 am onward.
The environment within this warm sector is about as ripe as you
can get for severe weather. Current VAD wind profiles from KMOB
and KEVX show some a shear rich environment with 0-1 km SRH of 300
to 400 and bulk effective shear in the 40 to 50 knot range which
will support supercells capable of damaging winds and tornadoes (a
few could be strong). The main limiting factor tonight would be
instability. With the great heat lamp in the sky now turned off
for the night we are going to purely reliant on moisture advection
and lift allowing for the steepening of the mid-level lapse rates
to generate instability. Based off the 00Z LIX sounding and rap
analysis, this appears to not be an issue and as I write this
storms have begun to perk back up over Mobile Bay. Instability
might be a little bit of an issue further north; however, as the
aforementioned surface fluxes increase the instability should
improve northward. To add on with the highly sheared environment,
streamwise storm relative helicity begin ingested into any
supercells would help overcome any weak low level instability
issues. We have given a break to catch our breaths but we urge not
to let your guard down overnight tonight especially if you have
not seen any severe weather yet. Be sure to have multiple ways to
receive warnings that will wake you up overnight. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ051>060-261>266.
Coastal Flood Advisory until 9 PM CDT this evening for
ALZ263>266.
High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until midnight CDT Wednesday night for ALZ265-
266.
FL...Wind Advisory until midnight CDT tonight for FLZ201>206.
High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until midnight CDT Wednesday night for FLZ202-
204-206.
MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
079.
GM...Small Craft Advisory until 4 PM CDT Wednesday for GMZ650-655-670-
675.
Small Craft Advisory until 6 AM CDT Wednesday for GMZ630>636.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Mar 22, 6:35 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG LISMAN 32.17N 88.28W
03/22/2022 CHOCTAW AL PUBLIC
REPORTS OF DOWNED POWER LINES AND TREES IN
THE LISMAN AREA. PHOTOS WERE ALSO RELAYED
VIA SOCIAL MEDIA OF DAMAGE TO A MANUFACTURED
HOME. TIME ESTIMATED.
&&Local storm report, Mar 22, 7:20 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG TOXEY 31.91N 88.31W
03/22/2022 CHOCTAW AL EMERGENCY MNGR
SEVERAL HOMES WERE REPORTED TO HAVE ROOF
DAMAGE WITH LOTS OF TREES DOWN FROM LIKELY
TORNADO IN THE TOXEY, AL AND RED SPRINGS
ROAD AREA.
&&Special weather statement, Mar 22, 8:31 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
831 PM CDT Tue Mar 22 2022
ALZ051-230200-
Choctaw AL-
831 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of Choctaw County
through 900 PM CDT...
At 830 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorms extending from near Toxey to 4 miles north of
Pennington, moving northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butler, Lisman, Pennington, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3218 8801 3214 8804 3209 8804
3206 8807 3205 8812 3201 8812 3198 8806
3196 8807 3195 8812 3194 8810 3182 8822
3176 8847 3196 8846 3231 8827
TIME...MOT...LOC 0130Z 215DEG 55KT 3228 8806
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Mar 22, 9:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
953 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM WATER SPOUT 4 NE FORT MORGAN 30.27N 87.97W
03/22/2022 GMZ631 AL TRAINED SPOTTER
WATERSPOUT REPORTED OVER SOUTHERN MOBILE
BAY.
&&Special weather statement, Mar 22, 10:06 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1006 PM CDT Tue Mar 22 2022
ALZ051>053-MSZ067-076-230345-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
1006 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of southwestern
Choctaw, northwestern Washington, northwestern Clarke, southeastern
Wayne and northeastern Greene Counties through 1045 PM CDT...
At 1006 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near State Line, or 16 miles west of Chatom,
moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Millry, State Line, Buckatunna, Silas, Coffeeville, Gilbertown and
Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3127 8849 3141 8873 3201 8824 3182 8791
TIME...MOT...LOC 0306Z 219DEG 44KT 3144 8853
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:05 PM CDT | Tornado Warning | MOB | Clarke, Washington | 19 min |
| Mar 22, 7:09 PM CDT | Tornado Warning | MOB | Clarke | 36 min |
| Mar 22, 7:11 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile, Washington | 49 min |
| Mar 22, 7:31 PM CDT | Tornado Warning | MOB | Baldwin, Clarke, Monroe | 10 min |
| Mar 22, 8:31 PM CDT | Special Weather Statement | MOB | Choctaw | 29 min |
| Mar 22, 9:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Mar 22, 9:28 PM CDT | Tornado Warning | MOB | Baldwin | 26 min |
| Mar 22, 10:06 PM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| Mar 22, 10:30 PM CDT | Special Marine Warning | MOB | 90 min | |
| Mar 22, 10:31 PM CDT | Tornado Warning | MOB | Baldwin | 44 min |
| Mar 22, 11:09 PM CDT | Tornado Warning | MOB | Baldwin | 19 min |
| Mar 22, 11:22 PM CDT | Special Marine Warning | MOB | 83 min | |
| Mar 22, 11:25 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 50 min |
| Mar 22, 11:40 PM CDT | Special Weather Statement | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington and 1 more | 65 min |
| Mar 22, 11:45 PM CDT | Tornado Warning | MOB | Clarke, Monroe, Wilcox | 28 min |
| Mar 22, 11:53 PM CDT | Special Marine Warning | MOB | 97 min | |
| Mar 23, 12:07 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 38 min |
| Mar 23, 12:34 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 28 min |
| Mar 23, 12:40 AM CDT | Special Marine Warning | MOB | 95 min | |
| Mar 23, 12:45 AM CDT | Special Weather Statement | MOB | Clarke, Conecuh, Escambia, Monroe, Wilcox | 45 min |
| Mar 23, 1:31 AM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Mar 23, 1:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Mar 23, 2:09 AM CDT | Special Weather Statement | MOB | Covington | 51 min |
| Mar 23, 2:39 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 51 min |
| Mar 23, 2:46 AM CDT | Special Marine Warning | MOB | 59 min | |
| Mar 23, 2:55 AM CDT | Tornado Warning | MOB | Covington | 25 min |
| Mar 23, 3:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Mar 23, 3:43 AM CDT | Special Marine Warning | MOB | 62 min | |
| Mar 23, 4:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 23, 9:51 AM CDT | Small Craft Advisory | MOB | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.